Depo Provera Injection Linked to Breast Cancer?

Today I’ve been out doing research for our campaign and whilst looking through Government research papers, something kept grabbing my attention. In a number of the documents I was looking at and it was pages and pages, the same evidence (dated 1981) kept on coming up, the link between Depo Prevera Injection and Breast Cancer.

This week I received news that a very close friend has breast cancer, so Tuesday spent the night crying, my mum had breast cancer and lost her life. Even in the media it is dominated by cancer ::((  I grant that breast cancer diagnosis isn’t determined by one factor, but like I’ve said all along women need and have the right to make an informed choice.

If you knew that by taking the Depo Prevera as your chosen contraceptive would strengthen the chances of you getting breast cancer, would you then have the injection??  Generally women who have this as contraception, tend to have it and stay on it for years.  If you knew of the risks would you have stayed on it??

We would love to know your opinions

Survey : https://www.surveymonkey.com/r/L9LFHHB

depo-provera-injected-contraceptive

“A study, led by Dr. Christopher Li, who is a breast cancer epidemiologist at the Fred Hutchinson Cancer Research Center, found that, when compared to women who’d never had Depo-Provera shots, women who had used it within the past five years were 2.2. times more likely to have been given a breast cancer diagnosis. They also found that factors like family history, obesity, and age didn’t make any difference in their risk being affected.

The increased risk is most likely due to the fact the Depo-Provera contains progestin. It’s a synthetic hormone which is also used in Prempro, a hormone pill used to treat postmenopausal women. A previous study found that taking Prempro (which also contains estrogen) increased the risk of breast cancer by a whopping 24 percent. Another hormone therapy pill called Premarin, which has only estrogen and no progestin didn’t increase the risk of cancer in any significant way.”

UPDATED ADVICE ABOUT DEPO-PROVERA CONTRACEPTIVE AND YOUR BONES

vaccination: medical giving injection
What is Depo-Provera?

Depo-Provera is a progestogen-only contraceptive injection that is given every 12
weeks. It is particularly suitable for those who cannot use oestrogen or who find it
difficult to remember a daily pill.

What is the effect of Depo-Provera on bones?
Depo-Provera works by lowering levels of the female hormone oestrogen and these low
oestrogen levels can reduce bone mineral density (BMD), which is a slight thinning of
the bones. Women who have used Depo-Provera tend to have lower BMD than women
who have not used Depo-Provera. The effects of Depo-Provera on bone are greatest
during the first 2-3 years of use. Following this, the levels of BMD tend to stabilise and
there appears to some recovery when Depo-Provera is stopped. Research is being
carried out to show whether the bones recover completely after long-term use of DepoProvera
or whether this effect increases the risk of osteoporosis (weak bones) and
fractures in later life. Pregnancy can also lead to temporary thinning of bones.
Why were young people (under 19 years old) included in the new research?
The bones of healthy teenagers are growing rapidly and the increases in BMD that occur
in teenage years are important for maintaining healthy bones during adulthood and
providing protection against the development of osteoporosis in later life. The use of
Depo-Provera in teenagers is associated with a reduction in BMD at a time when it
should be increasing. The bones start to recover when Depo-Provera is stopped, but it
is not yet known whether the reduction in BMD recovers completely.

What is the updated advice?

New users
Adults – Depo-Provera is an effective contraceptive injection but it may make your
bones slightly thinner in the first few years of use. However, your bones gradually
return to normal when you stop using it and may be no different from non-users after
a few years.
Teenagers – Treatment with Depo-Provera may reduce your BMD at a time when it
should be increasing. It is not yet known if these effects are fully reversible. If you
are thinking of using Depo-Provera, it is important that you also know about all the
other choices of contraception first to see if another method might be more suitable
for you. Talk about this with your health professional/doctor/nurse.
Current users
Adults and teenagers – There is no need for you to stop using Depo-Provera
injections based on this information. However, use of Depo-Provera may make your
bones slightly thinner than non-users. If you wish to keep using Depo-Provera for
more than 2 years the person who provides your contraception may wish to make
sure that this is still the best option for you.
Depo-Provera is a very effective and safe contraceptive injection. One potential side
effect that has been studied for a long time is how Depo-Provera use affects bones.
New research about this effect, particularly in young people, has resulted in updated
information and guidance about using Depo-Provera.

UK Depo-Provera Public Health Link for women\16Nov2004\final
Keeping bones healthy

There are several things you can do to help your bones including regular weight-bearing
exercise (e.g. walking or running), a healthy diet including adequate calcium (e.g. from
dairy products) and vitamin D (e.g. from oily fish) and cutting down on smoking and
drinking alcohol.

Certain medicines such as high dose glucocorticoids (steroids), anti-epileptics, and
thyroid hormones can increase your risk of developing osteoporosis (weak bones). Tell
your health professional/doctor/nurse if you are taking these or any other medicines –
they may recommend a more suitable method of contraception.

Further information
If you have any further questions NHS Direct (Tel 0845 4647) or NHS 24 (if you live in
Scotland, Tel 08454 24 24 24) may also be able to answer your questions.
Further information and advice may be found on the Medicines and Healthcare products

Epilim and Polycystic Ovary Syndrome are Connected

Emma4facs

femalereproductive

Polycystic ovary syndrome (PCOS) is another possible cause of irregular periods.  If you have PCOS, you have cysts on your ovaries and unusual hormone levels.  PCOS occurs when there is an imbalance in the sex hormones FSH and LH. This may stop you from ovulating (releasing an egg) every month. This would make it more difficult for you to become pregnant.

You may also have other symptoms,

  • hair loss
  • weight gain
  •  acne
  • excess facial hair

Reports and studies suggest that PCOS is more common in women with temporal lobe epilepsy.

And therefore common in women who are medicated with Sodium Valproate  There is more risk if you have taken sodium valproate from a young age. PCOS often improves once a woman stops taking Sodium Valproate.

Contraceptive Pill

If you are worried that you may have Polycistic Ovaries the best thing would be to speak to your GP.  They may advise…

View original post 81 more words

INFACT National Database

INFACT

INFACT

We now know that Epilim (Sodium Valproate) harms babies if mum takes the medication during pregnancy.  Since it was released onto the market in 1973, there are an estimated 20,000 exposed to this drug.

We are seeking compensation from both the manufacturer Sanofi and also Government as between the both of them, they KNEW this medicine was defective and allowed it to carry on for 40 years.

If you have taken this medication during pregnancy, please DO register your children on our National Database, so that we have your details and when the time is right we can get in touch with you

INFACT National Databse : https://www.surveymonkey.com/s/9JH33ZR